Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 47, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Feb 17, 2008, 2:31 PM CST for 4 counties in Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 17, 2008, 2:31 PM CST (20:31 UTC)
- Expired
- Feb 17, 2008, 3:30 PM CST
- In force
- 59 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Baldwin County, AL, Conecuh County, AL, Covington County, AL, Escambia County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 108 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 17, 2:43 PM CST | TSTM WND DMG | Brewton, AL | POWER OUTAGES IN BREWTON |
| Feb 17, 2:50 PM CST | TSTM WND DMG | 6 S Brewton, AL | FOUR TO SIX INCH DIAMETER LIMBS DOWN OVER A TWO MILE DISTANCE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 17, 12:32 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.5 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 277 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 172032
SVRMOB
ALC003-035-039-053-FLC033-091-113-172130-
/O.NEW.KMOB.SV.W.0047.080217T2031Z-080217T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
231 PM CST SUN FEB 17 2008
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ESCAMBIA COUNTY IN NORTHWEST FLORIDA...
NORTHERN OKALOOSA COUNTY IN NORTHWEST FLORIDA...
SANTA ROSA COUNTY IN NORTHWEST FLORIDA...
SOUTHERN CONECUH COUNTY IN SOUTH CENTRAL ALABAMA...
COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA...
ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA...
SOUTHERN BALDWIN COUNTY IN SOUTHWEST ALABAMA...
* UNTIL 330 PM CST
* AT 229 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM JOHNSONVILLE TO JAY TO
ALLENTOWN TO GONZALEZ TO MIFLIN...AND MOVING NORTHEAST AT 55 MPH.
FOR THOSE CLEANING UP PREVIOUS STORM DAMAGE BE WARY AND KEEP A
CLOSE EYE TO THE SKY.
* SEVERE THUNDERSTORM LINE WILL MOVE NEAR...
ROCK HILL AND JOHNSONVILLE BY 240 PM CST...
BELLVIEW...ROBERTS...MILTON NEAR WHITING FIELD AND MCLELLAN BY 245
PM CST...
ENSLEY...GONZALEZ...PARKER SPRINGS AND BOYKIN BY 250 PM CST...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR
SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
LAT...LON 3141 8631 3097 8636 3075 8659 3042 8682
3031 8716 3024 8778 3052 8773 3081 8741
3110 8740 3144 8719 3128 8705 3146 8650
TIME...MOT...LOC 2031Z 232DEG 51KT 3134 8692 3098 8715
3083 8703 3057 8724 3038 8754
$$2 follow-up statements
000
WWUS54 KMOB 172047
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
244 PM CST SUN FEB 17 2008
ALC003-035-039-053-FLC033-091-113-172130-
/O.CON.KMOB.SV.W.0047.000000T0000Z-080217T2130Z/
ESCAMBIA AL-COVINGTON AL-CONECUH AL-BALDWIN AL-OKALOOSA FL-
ESCAMBIA FL-SANTA ROSA FL-
244 PM CST SUN FEB 17 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CST
FOR PORTIONS OF SANTA ROSA...ESCAMBIA FLORIDA... OKALOOSA...
BALDWIN...CONECUH...COVINGTON AND ESCAMBIA ALABAMA COUNTIES...
AT 242 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF EVERGREEN
TO 6 MILES NORTHEAST OF BREWTON TO 24 MILES SOUTH OF BREWTON TO 24
MILES EAST OF DAUPHIN ISLAND...MOVING NORTHEAST AT 55 MPH.
FOR THOSE CLEANING UP PREVIOUS STORM DAMAGE BE WARY AND KEEP A
CLOSE EYE TO THE SKY.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OAK...
BON SECOUR...BOYKIN...MIFLIN...ELBERTA...PARKER SPRINGS...PAUL...
ANDALUSIA...COHASSETT...SEMINOLE...DIXIE...BEULAH...RIVER FALLS...
CANTONMENT...GANTT...COTTAGE HILL...MOLINO...BECK...CHUMUCKLA...
ROBERTS...HEATH...DIXONVILLE...US 29 AND CR 43...RED LEVEL...LOANGO
AND BROOKLYN
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR
SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
LAT...LON 3141 8631 3097 8636 3075 8659 3042 8682
3031 8716 3024 8778 3062 8757 3084 8727
3101 8716 3113 8718 3128 8705 3146 8650
TIME...MOT...LOC 2044Z 222DEG 54KT 3131 8690 3119 8698
3104 8687 3078 8708 3026 8768
$$000
WWUS54 KMOB 172100
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
258 PM CST SUN FEB 17 2008
ALC003-035-039-053-FLC033-091-113-172130-
/O.CON.KMOB.SV.W.0047.000000T0000Z-080217T2130Z/
ESCAMBIA AL-COVINGTON AL-CONECUH AL-BALDWIN AL-OKALOOSA FL-
ESCAMBIA FL-SANTA ROSA FL-
258 PM CST SUN FEB 17 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CST
FOR SANTA ROSA...SOUTHERN ESCAMBIA...NORTHERN OKALOOSA...SOUTHEASTERN
BALDWIN...SOUTHEASTERN CONECUH...COVINGTON AND EASTERN ESCAMBIA
COUNTIES...
AT 256 PM CST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF
70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13
MILES EAST OF EVERGREEN TO 16 MILES SOUTHWEST OF ANDALUSIA TO 17
MILES SOUTHEAST OF BREWTON TO 17 MILES WEST OF PENSACOLA...MOVING
NORTHEAST AT 50 TO 55 MPH.
FOR THOSE CLEANING UP PREVIOUS STORM DAMAGE BE WARY AND KEEP A CLOSE
EYE TO THE SKY.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BELLVIEW...PACE...MILTON NEAR WHITING FIELD...FERRY PASS...MYRTLE
GROVE...PLEASANT HOME...LOANGO...BRADLEY...PENSACOLA NAVAL BASE...
BECK...WEST PENSACOLA...BRENT...WARRINGTON...RED LEVEL...CAROLINA...
GULF BREEZE...BROWNSVILLE...MILTON...RIVER FALLS...PENSACOLA REGIONAL
A/P...GOULDING...FALCO...LIBERTYVILLE...EAST PENSACOLA HEIGHTS...
HEATH...GANTT...WING...ORIOLE BEACH...BAGDAD...SANFORD...GOOD HOPE...
ESCAMBIA FARMS...EODA...RED OAK...BLACKMAN...HAROLD...WATKINS
BRIDGE...SVEA...PEADEN...NAVARRE...MILLIGAN...LAUREL HILL...HOLT...
GALLIVER...CANNON TOWN...CAMPTON...BAKER AND AUBURN
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR
SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
LAT...LON 3141 8631 3096 8637 3075 8660 3042 8682
3031 8716 3024 8778 3095 8714 3110 8702
3127 8699 3146 8650
TIME...MOT...LOC 2058Z 242DEG 51KT 3144 8671 3132 8679
3118 8668 3091 8688 3034 8743
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 17, 9:57 AM CST, 4 hours 34 minutes earlier.
Area forecast discussion, Feb 17, 9:57 AM CST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
957 AM CST SUN FEB 17 2008
.UPDATE...CURRENTLY WATCHING THUNDERSTORMS TO THE WEST OF THE AREA
THIS MORNING. THEY ARE INTENSIFYING AS THEY MOVE EASTWARD INTO AN
INCREASINGLY UNSTABLE ENVIRONMENT. PLENTY OF LOW LVL SHEAR EXISTS AND
AS TEMPS RISE INTO THE LOW 70S AND DEWPTS CONTINUE TO RISE ON STRONG
SOUTHERLY WINDS...INSTABILITY VALUES WILL INCREASE AS WELL. THE
COMBINATION OF INCREASING INSTABILITY AND STRONG SHEAR WILL CONTINUE
TO CREATE A RISK OF TORNADOES IN ADDITION TO LARGE HAIL AND DAMAGING
WINDS. THE TORNADO THREAT WILL BE MAXIMIZED IN THUNDERSTORMS THAT
DEVELOP AHEAD OF THE LINE AND THESE STORMS WILL ALSO HAVE THE
GREATEST RISK OF PRODUCING LARGE HAIL. TORNADO WATCH 62 WILL CONTINUE
FOR THE ENTIRE AREA THROUGH 1 PM AND AN EXTENSION/NEW WATCH WILL
LIKELY BE REQUIRED FOR THE AFTERNOON HOURS (PLEASE SEE MCD 256 FOR
MORE INFORMATION FROM SPC). /13
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM TUESDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
FROM 20 TO 60 NM.
&&
13/JCHazardous weather outlook, Feb 17, 4:30 AM CST, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 430 AM CST SUN FEB 17 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-181200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 430 AM CST SUN FEB 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A FRONT WILL APPROACH THE AREA TODAY. AHEAD OF THE FRONT...A LINE OF THUNDERSTORMS WILL CROSS THE AREA THIS MORNING INTO THIS AFTERNOON. THIS LINE WILL SLOW DOWN DURING THE DAY AS ITS SUPPORTING UPPER DYNAMICS PULL AWAY TO THE NORTHEAST. SHEAR PROFILES INDICATE MOSTLY WIND DAMAGE FROM THE SQUALL LINE AS IT PASSES...THOUGH THERE IS THE POSSIBILITY OF ISOLATED TORNADOES...ESPECIALLY WITH SCATTERED...NORTHWARD MOVING THUNDERSTORMS DEVELOPING AHEAD OF THE SQUALL LINE. STRONG OFFSHORE WINDS WILL SHIFT TO OFFSHORE TONIGHT. THESE WINDS AND DEVELOPED SEAS WILL MAKE BOATING HAZARDOUS FOR SMALL CRAFT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MODERATE TO STRONG OFFSHORE FLOW WILL LAST THROUGH MONDAY NIGHT...WITH CONDITIONS HAZARDOUS FOR SMALL CRAFT CONTINUING. WINDS AND SEAS WILL SETTLE LATE MONDAY NIGHT THROUGH TUESDAY. A SYSTEM MOVING OVER THE PLAINS WILL PUSH A FRONT TOWARDS THE AREA...STRENGTHENING WINDS AND CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT BY THE WEEKEND. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED AT TIMES TODAY.
In the hours before
Local storm report, Feb 17, 12:51 PM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1251 PM CST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 PM TORNADO MOLINO 30.72N 87.33W
02/17/2008 ESCAMBIA FL FIRE DEPT/RESCUE
LARGE OAK TREES ACROSS THE ROAD AND POWERLINES DOWN
CAUSING SOME OF THE RESPONDERS TO HAVE DIFFICULTY GETTING
TO AFFECTED AREAS
&&
CULLENLocal storm report, Feb 17, 1:29 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
129 PM CST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1223 PM TORNADO 3 SE JAY 30.92N 87.12W
02/17/2008 SANTA ROSA FL LAW ENFORCEMENT
HOUSE AND ROOF DAMAGE JUST SOUTHEAST OF JAY. TIME AND
LOCATION ESTIMATED.
&&
CULLENSpecial weather statement, Feb 17, 1:39 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 139 PM CST SUN FEB 17 2008 ALZ055-056-059-062>064-FLZ001-003-172045- UPPER BALDWIN-LOWER BALDWIN-LOWER MOBILE-ESCAMBIA-CONECUH-MONROE-INLAND ESCAMBIA-INLAND SANTA ROSA- INCLUDING THE CITIES OF...BAY MINETTE...DAUPHIN ISLAND AND EVERGREEN... 139 PM CST SUN FEB 17 2008 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER ESCAMBIA...CONECUH... MONROE...BALDWIN...MOBILE AND SANTA ROSA COUNTIES... AT 133 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM NEAR EXCEL TO THE WEST END OF DAUPHIN ISLAND...AND MOVING EAST AT 35 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... MOBILE METRO AREA...DAUPHIN ISLAND...POINT CLEAR...NICHBURG... SARDINE...ROBINSONVILLE...LOXLEY AND LENOX THROUGH 245 PM CST. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA. PURDY
Special weather statement, Feb 17, 1:54 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 154 PM CST SUN FEB 17 2008 ALZ056-059-062-064-FLZ001>003-172100- UPPER BALDWIN-LOWER BALDWIN-ESCAMBIA-CONECUH-COASTAL ESCAMBIA-INLAND ESCAMBIA-INLAND SANTA ROSA- INCLUDING THE CITIES OF...BREWTON AND EVERGREEN... 154 PM CST SUN FEB 17 2008 ...A LINE OF STRONG THUNDERSTORMS MOVING OVER ESCAMBIA...CONECUH... BALDWIN AND SANTA ROSA COUNTIES... AT 154 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM FAIRNELSON TO 5 MILES WEST OF FORT MORGAN... AND MOVING EAST AT 40 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... WAWBEEK...WALLACE...DEANS...MIXONVILLE...EVERGREEN...WILCOX...WAHL AND POLLARD THROUGH 300 PM CST. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 45 TO 55 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA. PURDY
Local storm report, Feb 17, 2:21 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
221 PM CST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM HAIL DOZIER 31.49N 86.37W
02/17/2008 E1.00 INCH CRENSHAW AL EMERGENCY MNGR
0141 PM TSTM WND DMG GANTT 31.41N 86.48W
02/17/2008 COVINGTON AL LAW ENFORCEMENT
TREES DOWN ON US 29. POSSIBLE TORNADO
0119 PM TORNADO 2 NE DIXIE 31.16N 86.70W
02/17/2008 COVINGTON AL TRAINED SPOTTER
EXTENSIVE TREE DAMAGE...ALSO POWERLINES DOWN AND SHINGLES
OFF A ROOF
0115 PM TORNADO 1 W DIXIE 31.14N 86.74W
02/17/2008 ESCAMBIA AL TRAINED SPOTTER
1 HOUSE DESTROYED...1 HOUSE DAMAGED...TREES SNAPPED IN
HALF...BETWEEN MILE MARKER 23 AND 24 ON HWY 29
0110 PM TORNADO DIXIE 31.14N 86.72W
02/17/2008 ESCAMBIA AL EMERGENCY MNGR
2 HOUSES COMPLETELY DESTROYED...SEVERAL TRAVEL TRAILERS
FLIPPED OVER
0210 PM HAIL 1 N DOZIER 31.51N 86.37W
02/17/2008 E1.00 INCH CRENSHAW AL EMERGENCY MNGR
&&
CULLENLocal storm report, Feb 17, 2:28 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
228 PM CST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TORNADO DOZIER 31.49N 86.37W
02/17/2008 CRENSHAW AL TRAINED SPOTTER
TREES AND POWER LINES DOWN
&&
CULLENThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 7:00 AM CST | Severe Thunderstorm Warning | MOB | Washington | 45 min |
| Feb 17, 9:48 AM CST | Marine Weather Statement | MOB | 2 hr | |
| Feb 17, 10:37 AM CST | Tornado Warning | MOB | Baldwin | 38 min |
| Feb 17, 11:03 AM CST | Tornado Warning | MOB | Choctaw, Washington | 27 min |
| Feb 17, 11:11 AM CST | Tornado Warning | MOB | Baldwin | 49 min |
| Feb 17, 11:25 AM CST | Tornado Warning | MOB | Clarke | 35 min |
| Feb 17, 11:30 AM CST | Severe Thunderstorm Warning | MOB | Mobile | 60 min |
| Feb 17, 11:46 AM CST | Special Marine Warning | MOB | 59 min | |
| Feb 17, 11:46 AM CST | Tornado Warning | MOB | Baldwin | 59 min |
| Feb 17, 11:58 AM CST | Tornado Warning | MOB | Clarke, Wilcox | 47 min |
| Feb 17, 12:29 PM CST | Tornado Warning | MOB | Escambia | 61 min |
| Feb 17, 12:30 PM CST | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 45 min |
| Feb 17, 12:44 PM CST | Special Marine Warning | MOB | 61 min | |
| Feb 17, 12:54 PM CST | Severe Thunderstorm Warning | MOB | Mobile | 36 min |
| Feb 17, 12:55 PM CST | Special Marine Warning | MOB | 65 min | |
| Feb 17, 1:12 PM CST | Tornado Warning | MOB | Butler, Conecuh, Covington, Crenshaw, Escambia | 63 min |
| Feb 17, 1:21 PM CST | Tornado Warning | MOB | Butler, Monroe, Wilcox | 39 min |
| Feb 17, 1:55 PM CST | Special Marine Warning | MOB | 65 min | |
| Feb 17, 2:11 PM CST | Tornado Warning | MOB | Crenshaw | 19 min |
| Feb 17, 2:14 PM CST | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Covington | 31 min |
| Feb 17, 2:52 PM CST | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 23 min |
| Feb 17, 2:54 PM CST | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 36 min |
| Feb 17, 3:01 PM CST | Tornado Warning | MOB | Butler, Crenshaw | 44 min |
| Feb 17, 3:13 PM CST | Tornado Warning | MOB | Conecuh, Covington, Escambia | 47 min |
| Feb 17, 3:24 PM CST | Marine Weather Statement | MOB | 5 hr | |
| Feb 17, 3:28 PM CST | Severe Thunderstorm Warning | MOB | Butler, Covington, Crenshaw, Escambia | 50 min |
| Feb 17, 3:51 PM CST | Tornado Warning | MOB | Covington | 24 min |
| Feb 17, 3:59 PM CST | Special Marine Warning | MOB | 31 min | |
| Feb 17, 4:30 PM CST | Special Marine Warning | MOB | 90 min | |
| Feb 17, 5:09 PM CST | Severe Thunderstorm Warning | MOB | Covington | 36 min |
| Feb 17, 5:53 PM CST | Severe Thunderstorm Warning | MOB | Covington | 52 min |
| Feb 17, 5:19 PM CST | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 41 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.